alexa Dermatomyositis-like illness following kava-kava ingestion.
Chemistry

Chemistry

Medicinal chemistry

Author(s): GuroRazuman S, Anand P, Hu Q, Mir R

Abstract Share this page

Abstract Kava-kava is an herbal medication, most commonly used to treat anxiety. It is derived from the roots of the pepper plant, Piper methysticum. A 47-year-old white woman presented with a rash and proximal muscle weakness 2 weeks after ingestion of kava-kava. Her creatine kinase level was elevated at 8654 U/L, and an electromyogram showed a myopathic pattern. Skin biopsy and muscle biopsy samples showed changes consistent with dermatomyositis. The patient improved with prednisone and discontinuation of the kava-kava. No similar association between kava-kava ingestion and dermatomyositis has been reported previously.
This article was published in J Clin Rheumatol and referenced in Medicinal chemistry

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords